Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 56, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 16, 2019, 10:42 AM CST for Jasper County, Newton County, Orange County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 16, 2019, 10:42 AM CST (16:42 UTC)
- Expired
- Dec 16, 2019, 11:13 AM CST
- In force
- 31 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Jasper County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 64 km from the middle of the area, began a volume at 16:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 16, 10:40 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.8
The text
As transmitted.
222
WFUS54 KLCH 161642
TORLCH
TXC241-351-361-161730-
/O.NEW.KLCH.TO.W.0056.191216T1642Z-191216T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
1042 AM CST Mon Dec 16 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Southwestern Newton County in southeastern Texas...
North central Orange County in southeastern Texas...
Southeastern Jasper County in southeastern Texas...
* Until 1130 AM CST.
* At 1042 AM CST, a severe thunderstorm capable of producing a
tornado was located near Gist, or near Mauriceville, moving
northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Gist around 1050 AM CST.
Devils Pocket around 1115 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3052 9377 3044 9370 3042 9372 3043 9372
3041 9373 3019 9398 3023 9403
TIME...MOT...LOC 1642Z 220DEG 28KT 3024 9398
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
062 follow-up statements
496
WWUS54 KLCH 161703
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1103 AM CST Mon Dec 16 2019
TXC241-361-161712-
/O.CAN.KLCH.TO.W.0056.000000T0000Z-191216T1730Z/
Orange TX-Jasper TX-
1103 AM CST Mon Dec 16 2019
...THE TORNADO WARNING FOR NORTH CENTRAL ORANGE AND SOUTHEASTERN
JASPER COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CST for southwestern
Louisiana...and southeastern Texas.
LAT...LON 3038 9389 3052 9377 3044 9370 3042 9372
3043 9372 3043 9373 3042 9373 3040 9374
3040 9375 3031 9385 3033 9389
TIME...MOT...LOC 1702Z 220DEG 28KT 3036 9386
$$
TXC351-161730-
/O.CON.KLCH.TO.W.0056.000000T0000Z-191216T1730Z/
Newton TX-
1103 AM CST Mon Dec 16 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR
SOUTHWESTERN NEWTON COUNTY...
At 1102 AM CST, a severe thunderstorm capable of producing a tornado
was located near Wrights Settlement, or 7 miles northwest of
Deweyville, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Devils Pocket around 1115 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3038 9389 3052 9377 3044 9370 3042 9372
3043 9372 3043 9373 3042 9373 3040 9374
3040 9375 3031 9385 3033 9389
TIME...MOT...LOC 1702Z 220DEG 28KT 3036 9386
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
06185
WWUS54 KLCH 161713
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1113 AM CST Mon Dec 16 2019
TXC351-161722-
/O.CAN.KLCH.TO.W.0056.000000T0000Z-191216T1730Z/
Newton TX-
1113 AM CST Mon Dec 16 2019
...THE TORNADO WARNING FOR SOUTHWESTERN NEWTON COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CST for southwestern
Louisiana...and southeastern Texas.
LAT...LON 3038 9389 3052 9377 3044 9370 3042 9372
3043 9372 3043 9373 3042 9373 3040 9374
3040 9375 3031 9385 3033 9389
TIME...MOT...LOC 1712Z 220DEG 28KT 3043 9380
$$
06What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 16, 5:40 AM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Dec 16, 5:40 AM CST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
540 AM CST Mon Dec 16 2019
.AVIATION...
Overall, meteorological reasoning remains unchanged from the
previous TAF package with only minor changes made to the short
term period to better reflect current conditions. MVFR ceilings
will persist through the morning as showers begin to develop.
Enough instability is expected by mid-morning to allow for
thunderstorms to develop along and ahead of an approaching cold
front. These thunderstorms are expected to become more widespread
during the afternoon and some will be strong to severe with
strong, gusty winds. TEMPO groups remain relatively unchanged and
reflect the most likely timing of the strongest storms and frontal
passage. Behind the front, gusty northwesterly winds will develop
and continue through Tuesday morning.
&&
.PREV DISCUSSION... /issued 337 AM CST Mon Dec 16 2019/
DISCUSSION...
A weak low pressure area is attempting to form in northeast Texas
early this morning, with a cold front extending southwest across
Texas and a warm front extending northeast across Arkansas. All of
our region is in the warm sector, with temperatures in the upper
60s to lower 70s. As the front approaches our region later this
morning, storms are expected to become better organized into
lines, and SPC has outlined all of our region in some threat of
severe storms, from a marginal risk in southeast Texas, to a
slight risk in parts of southwest Louisiana, to an elevated risk
for parts of central and south central Louisiana. This is a
climatological favored time of year for severe storms, so
everyone should stay alert for weather warnings today. The threat
for severe storms will decrease as the front passes though, so by
this afternoon the threat will be diminished in southeast Texas,
and diminish in western Louisiana by mid afternoon, and parts of
central and south central Louisiana by early this evening.
Breezy and mild temperatures are expected today, but it will cool
off 25 to 35 degrees behind the front. By Tuesday morning, lows
should be in the upper 30s to lower 40s. Highs Tuesday will only
be in the 50s. A light freeze is expected both Wednesday morning
and Thursday morning for most of central Louisiana, and could
extend down close to parts of the I-10 corridor Wednesday morning.
The next threat for rain will be Friday or Friday night, but this
far out it looks to be a low threat.
MARINE...
Onshore flow increases this afternoon and have a small craft
advisory for the outer waters. Behind the front tonight into
Tuesday, northerly wind gusts approach gale criteria before
weakening by Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 76 38 52 29 / 90 40 0 0
LCH 78 42 54 34 / 90 50 0 0
LFT 79 44 53 34 / 90 90 10 0
BPT 77 40 53 35 / 80 20 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from this evening through Tuesday afternoon for
GMZ450-452-455-470-472-475.
Small Craft Advisory until 6 PM CST this evening for GMZ470-472-
475.
Small Craft Advisory from 6 PM this evening to 6 PM CST Tuesday
for GMZ430-432-435.
&&
AVIATION...26Hazardous weather outlook, Dec 16, 10:25 AM CST, 17 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 1025 AM CST Mon Dec 16 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-171630- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 1025 AM CST Mon Dec 16 2019 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Strong to severe storms are possible today as a cold front approaches the region. Damaging winds, large hail, and an isolated tornado are the primary hazards. The threat will diminish as the cold front passes the region later this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A light freeze is expected Wednesday morning for central Louisiana, extending as far south as parts of the I-10 corridor. Another light freeze is expected Thursday morning in central Louisiana. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ470-472-475-171630- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1025 AM CST Mon Dec 16 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gale Warning will continue on Tuesday as strong gusts to near gale force are expected to continue. Winds are expected to diminish by Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ430-432-435-171630- Sabine Lake-Calcasieu Lake-Vermilion Bay- 1025 AM CST Mon Dec 16 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Small Craft Advisory will continue on Tuesday as strong gusts to near gale force are expected to continue. Winds are expected to diminish by Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. GMZ450-452-455-171630- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 1025 AM CST Mon Dec 16 2019 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST TUESDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gale Warning will continue on Tuesday as strong gusts to near gale force are expected to continue. Winds are expected to diminish by Wednesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Dec 16, 9:41 AM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Lake Charles LA
941 AM CST Mon Dec 16 2019
LAZ030-TXZ259>262-161630-
Beauregard LA-Southern Newton TX-Northern Newton TX-
Southern Jasper TX-Northern Jasper TX-
941 AM CST Mon Dec 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAUREGARD PARISH...
SOUTHERN NEWTON AND SOUTHEASTERN JASPER COUNTIES UNTIL 1030 AM CST...
At 940 AM CST, Doppler radar was tracking a strong thunderstorm over
Wrights Settlement, or near Buna, moving northeast at 45 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Merryville, Call, Bon Weir, Buna, Deridder, Trout Creek, Bivens, Old
Salem, Wrights Settlement, Devils Pocket, Bancroft, Junction and
Bleakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3059 9394 3065 9387 3085 9371 3086 9331
3040 9370 3040 9375 3037 9376 3037 9404
TIME...MOT...LOC 1540Z 214DEG 39KT 3047 9387
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 9:41 AM CST | Special Weather Statement | LCH | Newton | 49 min |
| Dec 16, 10:19 AM CST | Severe Thunderstorm Warning | LCH | Newton | 34 min |
| Dec 16, 10:50 AM CST | Severe Thunderstorm Warning | LCH | Jasper, Newton | 38 min |
| Dec 16, 2:00 PM CST | Special Weather Statement | LCH | Orange | 45 min |
| Dec 16, 2:04 PM CST | Areal Flood Advisory | LCH | Jasper, Jefferson, Orange | 116 min |
| Dec 16, 2:31 PM CST | Flash Flood Warning | LCH | Jefferson | 119 min |
| Dec 16, 2:52 PM CST | Special Weather Statement | LCH | Orange | 38 min |
| Dec 16, 3:29 PM CST | Special Weather Statement | LCH | Jefferson | 46 min |
| Dec 16, 3:51 PM CST | Special Weather Statement | LCH | Jefferson | 54 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.